Jan 24 2015
For months I have had occasional issues with being really tired or getting short of breath when I had hardly done anything. Then last week I went to donate blood and was deferred because my hemoglobin level was too low. I was anemic. I had never been deferred before so that was really weird for me. I started doing some searching on the Internet and found some articles that suggested that one possible cause of anemia was low stomach acid. I had never heard of this before but it did make sense. With low stomach acid there issues with absorbing nutrients and that can cause anemia. I went to the Dr this week and he confirmed that I am indeed mildly anemic. I had to adjust my stomach meds to a lower dose and start iron supplements. Not sure how long this will take get my iron levels back to normal but it is nice to have at least a clue on what may have been bothering me for some time. I still get to see my GI specialist to make sure there is nothing else going on. Just goes to show you that you need to keep track of your meds and how they affect you because they can cause other issues.